Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Bruno Poizat (translated by Moses Klein)
Title: A course in model theory: An introduction to contemporary mathematical logic
Additional book information: Springer, New York, 2000, 464 pp., ISBN 0-387-98655-3, $59.95

References [Enhancements On Off] (What's this?)

  • 1. C. C. Chang and H. J. Keisler, Model theory, 3rd ed., Studies in Logic and the Foundations of Mathematics, vol. 73, North-Holland Publishing Co., Amsterdam, 1990. MR 1059055
  • 2. Wilfrid Hodges, Model theory, Encyclopedia of Mathematics and its Applications, vol. 42, Cambridge University Press, Cambridge, 1993. MR 1221741
  • 3. Daniel Lascar, Stability in model theory, Pitman Monographs and Surveys in Pure and Applied Mathematics, vol. 36, Longman Scientific & Technical, Harlow; John Wiley & Sons, Inc., New York, 1987. Translated from the French by J. E. Wallington. MR 925824
  • 4. Yu. I. Manin and A. A. Panchishkin, Number Theory I, Encyclopaedia of Mathematical Sciences, vol. 49, Springer, 1995. CMP 96:05
  • 5. A. Pillay, Model theory, Notices of AMS, December 2000. CMP 2001:04
  • 6. Ph. Rothmaler, Introduction to model theory, Gordon and Breach, 2000. CMP 2001:05
  • 7. Saharon Shelah, Classification theory and the number of nonisomorphic models, Studies in Logic and the Foundations of Mathematics, vol. 92, North-Holland Publishing Co., Amsterdam-New York, 1978. MR 513226
    S. Shelah, Classification theory and the number of nonisomorphic models, 2nd ed., Studies in Logic and the Foundations of Mathematics, vol. 92, North-Holland Publishing Co., Amsterdam, 1990. MR 1083551

Review Information:

Reviewer: Anand Pillay
Affiliation: University of Illinois at Urbana-Champaign
Email: pillay@math.uiuc.edu
Journal: Bull. Amer. Math. Soc. 39 (2002), 87-93
Published electronically: October 10, 2001
Review copyright: © Copyright 2001 American Mathematical Society